Alert archive / Kentucky / Freeze Warnings in 2017

Freeze Warning 9, NWS Wilmington, OH

October 29, 201712 counties in Kentucky; Adams County, Hamilton County, Scioto County, Ohio; Ohio County, Switzerland County, Indiana

NWS Wilmington, OH issued this freeze warning at Oct 29, 2017, 3:13 PM EDT for 12 counties in Kentucky; Adams County, Hamilton County, Scioto County, Ohio; Ohio County, Switzerland County, Indiana. It took effect at Oct 29, 2017, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2017, 3:13 PM EDT (19:13 UTC)
In effect from
Oct 29, 2017, 11:00 PM EDT
Expired
Oct 30, 2017, 9:26 AM EDT
In force
10 hr
Issued by
NWS Wilmington, OH

Counties Ohio County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Hamilton County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WWUS71 KILN 291913
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
313 PM EDT Sun Oct 29 2017

INZ075-080-KYZ089>100-OHZ077-081-088-300315-
/O.NEW.KILN.FZ.W.0009.171030T0300Z-171030T1400Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams-
Scioto-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
West Union, Peebles, Portsmouth, and Wheelersburg
313 PM EDT Sun Oct 29 2017

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
MONDAY...

The National Weather Service in Wilmington has issued a Freeze
Warning, which is in effect from 11 PM this evening to 10 AM EDT
Monday.

* TEMPERATURES...Lows in the lower 30s.

* TIMING...Temperatures bottom out between 4 AM and 7 AM Monday
  morning.

* IMPACTS...Unprotected outdoor plants will likely be damaged or 
  killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect sensitive plants by bringing them indoors or covering
them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation or
harvest their crops.

&&

$$
4 follow-up statements
648 
WWUS71 KILN 300200
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1000 PM EDT Sun Oct 29 2017

INZ075-080-KYZ089>100-OHZ077-081-088-301000-
/O.CON.KILN.FZ.W.0009.171030T0300Z-171030T1400Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams-
Scioto-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
West Union, Peebles, Portsmouth, and Wheelersburg
1000 PM EDT Sun Oct 29 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY...

* TEMPERATURES...Lows in the lower 30s.

* TIMING...Temperatures bottom out between 2 AM and 7 AM Monday 
  morning.

* IMPACTS...Unprotected outdoor plants will likely be damaged or 
  killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect sensitive plants by bringing them indoors or covering
them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation
or harvest their crops.

&&

$$
902 
WWUS71 KILN 300456
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1256 AM EDT Mon Oct 30 2017

INZ075-080-KYZ089>100-OHZ077-081-088-301400-
/O.CON.KILN.FZ.W.0009.000000T0000Z-171030T1400Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams-
Scioto-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
West Union, Peebles, Portsmouth, and Wheelersburg
1256 AM EDT Mon Oct 30 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...Lows in the lower 30s.

* TIMING...Temperatures bottom out between 2 AM and 7 AM this 
  morning.

* IMPACTS...Unprotected outdoor plants will likely be damaged or 
  killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect sensitive plants by bringing them indoors or covering
them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation
or harvest their crops.

&&

$$
028 
WWUS71 KILN 300839
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
439 AM EDT Mon Oct 30 2017

INZ075-080-KYZ089>100-OHZ077-081-088-301400-
/O.CON.KILN.FZ.W.0009.000000T0000Z-171030T1400Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams-
Scioto-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
West Union, Peebles, Portsmouth, and Wheelersburg
439 AM EDT Mon Oct 30 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...Lows around 30.

* TIMING...Temperatures bottoming out between 4 AM and 7 AM this
  morning.

* IMPACTS...Unprotected outdoor plants will likely be damaged or 
  killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect sensitive plants by bringing them indoors or covering
them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation
or harvest their crops.

&&

$$
486 
WWUS71 KILN 301326
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
926 AM EDT Mon Oct 30 2017


INZ075-080-KYZ089>100-OHZ077-081-088-301430-
/O.CAN.KILN.FZ.W.0009.000000T0000Z-171030T1400Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams-
Scioto-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
West Union, Peebles, Portsmouth, and Wheelersburg
926 AM EDT Mon Oct 30 2017

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Wilmington has cancelled the
Freeze Warning.

Temperatures have risen above freezing, so the Freeze Warning has
been cancelled.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Oct 29, 1:43 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Oct 29, 1:43 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
143 PM EDT Sun Oct 29 2017

.SYNOPSIS...
Cloudy and cool conditions are expected this afternoon. A weak
system will bring spotty precipitation to the region on Monday,
with a better chance of rain on Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Elongated H5 trof will slowly lift out today. Cold air
advection at H8 was producing some spotty drizzle or a flurry
around CVG this morning. Expect this to work se over the next
few hours.

Increased the cloud cover forecast for today. Slowed down the
clearing until the late afternoon or early evening in the west.

Highs in the lower 40s still look okay.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Sunday night into Monday the upper level low will eject
northeast with temporary clearing commencing. This clearing will
be short lived though as another upper level low drops southeast
out of Ontario. GFS and NAM forecast soundings have a mid-level
cloud deck quickly moving in from the west and this has been a
fairly consistent signal. Low temperatures will be tricky given
this and models have trended warmer for Monday morning over the
last couple of days. Have kept the mention of frost in the grids
but in general have backed off due to the approaching clouds.
Temperatures Monday morning will also likely bottom out before
sunrise and then tick upwards as the clouds move in.

During the day Monday, the upper level low over Canada will push
east dragging a weak cold front across the area Monday evening.
The low level pressure gradient will also be on the increase
Monday helping to increase surface winds. Wind gusts of 25 to 30
kts will be possible Monday with both NAM and GFS forecast
soundings indicating similar values via momentum transfer.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Surface high pressure will build east into the area through the day
on Tuesday with some weak low level CAA persisting. Despite the
possibility of some sunshine, highs on Tuesday will remain on the
cool side, ranging from the mid to upper 40s in the north to the
lower 50s across the far south.

The surface high will shift off to the east Tuesday night into
Wednesday as some mid level energy works east into the region. This
will also allow for the low level flow to back around to the
southwest with some isentropic lift developing through the day. As
it does, showers will overspread the region from the southwest
through Wednesday morning with pcpn chances then continuing into
Wednesday night. Temperatures early Wednesday morning will be in the
low to mid 30s, but should begin to warm up as the pcpn moves in.
Suppose pcpn could start off as a brief mix early Wednesday but
should transition over to all rain fairly quickly. Highs on
Wednesday will be in the low 50s.

A weak cold front will push southeast across the region Thursday
into Friday before stalling out along the Ohio River heading into
Saturday. This will lead to a continued chance of showers for
Thursday into Friday. Instability is pretty limited but there are
some hints of at least some weak mucapes trying to work their way up
from the southwest ahead of the front Thursday into Thursday night.
Think pcpn will be primarily showers but suppose it is tough to rule
out an embedded thunderstorm. Ahead of the front, highs on Thursday
will warm into the low to mid 60s before cooling off a bit for
Friday when highs will be in the upper 50s to lower 60s. Will then
go ahead and linger some lower end pops into Saturday as the
boundary stalls out across our south.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Cold advection sc remains over the region this afternoon. A
sucker hole has opened nw of CMH, but that is moving w and is
gradually filling.

Clearing of these clouds will come from the west, when the H8
thermal trof finally works ewd. Models are consistent in
clearing the low clouds from w to e between 00Z-06Z tonight.

However, right on the heals of the clearing, AC is forecast to
spread ewd across the tafs by 12Z. A weak cdfnt working through
the Ohio Valley/Great Lakes will bring some low level
convergence to the nrn tafs. There could be a light shower
kicked off. Will carry a VCSH after 15Z in the north.

During the day Monday strong low level winds will develop with
gusts of 20 kts possible Monday afternoon.

OUTLOOK...MVFR ceilings and visibilities will be possible
Wednesday into Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Haines/Sites
NEAR TERM...Sites
SHORT TERM...Haines
LONG TERM...JGL
AVIATION...Sites
Hazardous weather outlook, Oct 29, 3:34 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
334 AM EDT Sun Oct 29 2017

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-078>080-082-301130-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Clermont-Brown-
Highland-Pike-
334 AM EDT Sun Oct 29 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ075-080-KYZ089>100-OHZ077-081-088-301130-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams-Scioto-
334 AM EDT Sun Oct 29 2017

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky and Southwest Ohio.

.DAY ONE...Today and Tonight.

Temperatures are forecast to fall near freezing tonight into Monday
morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Temperatures are forecast to fall near freezing Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Freeze Warnings in Kentucky, 2017Freeze Warnings in Ohio, 2017Freeze Warnings in Indiana, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.